MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. MINI-SPIKE®; SET, I.V. FLUID TRANSFER

B. BRAUN MEDICAL INC. MINI-SPIKE®; SET, I.V. FLUID TRANSFER
Catalog Number 412012
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: during compounding 1 mini spike was found with a particle in the spike tip.The fentanyl vial had been spiked and drained and when changed the particle was found.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One used sample without packaging and three photographs were provided for evaluation.Upon visual inspection of the returned sample, it was identified that a foreign substance was observed inside of the vented piercing pin.The photographs did not confirm any particulates due to the particulates being small on the returned devices.The reported concern was confirmed.Based on the investigation, the root cause was unable to be determined.Five retains from the reported lot number were tested and passed per specification.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
MINI-SPIKE®
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21378421
Report Number2523676-2025-00097
Device Sequence Number19772813
Product Code LHI
UDI-Device Identifier04022495769671
UDI-Public(01)04022495769671(11)231211(17)281130(10)0061917109
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K925401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number412012
Device Lot Number0061917109
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown